MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Catalog Number 78-10040
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that the custom implant did not fit the way the surgeon wanted.Per the surgeon, "it was too flat".The procedure was completed by the surgeon burring down the posterior portion of the cci to reduce the gap and to create a less palpable shape.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the information provided was not sufficient.The device history record for the ¿peek customized cranial implant kit, xl¿, catalog # 78-10040, lot code # 1803201008 indicates 1 unit was manufactured to specification and accepted into final stock on 2018-apr-03 with no reported discrepancies.To ensure that the implant dimensions are manufactured according to specification, for each customized implant a 100% control is performed through structured light scanning.This test was successfully passed.Also a fitting test with the corresponding host bone was passed.While the preoperative ct scan was performed on (b)(6) 2018, the cranioplasty did not take place until the recommended date of (b)(6) 2018, but was performed on (b)(6) 2018.In this case the scan age warning within the design proposal is applicable including the remark that ¿implant fit may not be optimal and increased intra-operative implant modification may be required and should be expected¿.However this does not completely explain the reported ¿implant is too flat¿.The obtained information was not sufficient to determine the root cause for this complaint.For a profound assessment of this case a postoperative ct scan is crucial.Should this scan be delivered in the future, this complaint will be reopened for further assessment.Based on the performed investigation and the dhr review including a 100% dimensional control of the implant through structured light scanning there is no indication for a not correctly working product or any systematic design, material or manufacturing related issue.Therefore no further corrective and / or preventive actions are deemed necessary at that time.The complaint is added to the complaint trend.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7919658
Report Number0008010177-2018-00092
Device Sequence Number1400115
Product Code GWO
UDI-Device Identifier04546540730794
UDI-Public04546540730794
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number78-10040
Device Lot Number1803201008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;